Arkansas, 2003Hail in Arkansas, July 13, 2003
July 13, 2003 · NWS MEG · 2 events in 2 counties and zones
2 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $51,000
- Crop damage
- None recorded
- Events
- 2
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before the first event at Jul 13, 9:26 AM CST, 4 hours 39 minutes earlier.
Area forecast discussion, Jul 13, 9:26 AM CST, 4 hours 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MEMPHIS TN
1026 AM CDT SUN JUL 13 2003
IR SAT PIX HAS BEEN SHOWING SOME DEBRIS CLDS OVR THE FA THIS
MORNING FROM THE TSTM COMPLEX FURTHER WEST ALONG THE OK/AR LINE.
THE SCTD TSTMS THAT WERE MOVING SEWD OVR NRN MS EARLIER HAVE
DISSIPATED. SFC ANALYSIS PLACED THE FNTL BNDRY ALONG THE NRN TIER
OF THE FA WITH AN AREA OF WEAK LO PRES OVR ERN AR. DO NOT EXPECT THE
BNDRY TO MOVE MUCH TODAY AND SHUD HELP TO FOCUS ANY TSTMS THAT
DEVELOP THIS AFTN. AREA 12Z SOUNDINGS INDICATE THE MOST UNSTABLE
AIRMASS TO BE ACROSS WRN AR...BUT ANYWHERE ALONG THE BNDRY FROM OK
TO TN WILL SOME TSTM ACTIVITY THIS AFTN. THE CURRENT FCST LOOKS GOOD
OVERALL..THE ONLY CHANGE IS ALTERING WIND DIRECTION FOR ALL ZNS.
.MEG...NONE.
Hazardous weather outlook, Jul 13, 2:33 AM CST, 11 hours 32 minutes before
ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115-MSZ001>017-
020>024-TNZ001>004-019>021-048>055-088>092-140900-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MEMPHIS TN
333 AM CDT SUN JUL 13 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST ARKANSAS...NORTH
MISSISSIPPI...WEST TENNESSEE AND THE MISSOURI BOOTHEEL.
.DAY ONE...TODAY AND TONIGHT
WIDESPREAD HAZARDOUS WEATHER IS NOT EXPECTED.
.DAYS TWO THROUGH SEVEN...
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT ANTICIPATED.
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR
WEB SITE AT HTTP://WWW.SRH.NOAA.GOV/MEG.
In the hours before
Special weather statement, Jul 13, 12:43 PM CST, 1 hour 22 minutes before
MSZ004-131915-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
143 PM CDT SUN JUL 13 2003
THIS SIGNIFICANT WEATHER ADVISORY IS FOR...TIPPAH COUNTY.
A STRONG THUNDERSTORM WAS LOCATED 3 MILES WEST OF DUMAS AT 143 PM
CDT...MOVING EAST AT 10 MPH. THIS STORM IS ANTICIPATED TO PRODUCE
SMALL HAIL...DANGEROUS LIGHTNING AND WIND GUSTS TO 40 MPH.
THIS STORM IS NOT EXPECTED TO BECOME SEVERE AND NO WARNINGS ARE
ANTICIPATED.
PEOPLE IN SOUTHERN TIPPAH COUNTY SHOULD MONITOR THIS STORM CLOSELY.
Hail, Lawrence
- When
- July 13, 2:05 PM CST to 2:10 PM CST
- Where
- Lawrence County, Imboden
- Measured
- 1.75 in hail
- Property damage
- $50,000
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.267, -90.967
A car dealership in Black Rock had many of its vehicles damaged by the hail.
Hail, Randolph
- When
- July 13, 2:30 PM CST to 2:35 PM CST
- Where
- Randolph County, Pocahontas
- Measured
- 1.75 in hail
- Property damage
- $750
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 36.200, -91.167
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Hail in Arkansas, July 13, 2003$50 million · 2.75 in hail · 13 events
- Flash Flooding and Hail in Georgia, July 13, 20035 injured · $632,000 · 1.75 in hail · 61 events
- Flood in Indiana, July 13 to 29, 2003$7.5 million · 1 event
- Flash Flooding and Hail in North Carolina, July 13, 2003$1.4 million · 50 kt wind · 9 events
- Tornado in North Dakota, July 13, 20031 injured · $250,000 · F1 · 1 event
- Hail and Damaging Winds in Mississippi, July 13, 2003$443,000 · 1.75 in hail · 20 events
- Tornado in South Carolina, July 13, 2003$200,000 · F1 · 1 event
- Tornado in South Carolina, July 13, 2003$200,000 · F1 · 1 event
- Hail in Michigan, July 13, 20031 injured · $280,000 · 1.75 in hail · 6 events
- Tornado and Hail in South Carolina, July 13, 2003$125,000 · F1 · 2 events
- Hail and Damaging Winds in Mississippi, July 13, 2003$188,000 · 58 kt wind · 12 events
- Hail in South Carolina, July 13, 2003$100,000 · 1.75 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5330392, 5329865.